68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen

3 REPLIES 3
RevCat
Member

Re: tamoxifen

Hi Ceely,

I'm sorry you are facing this extra anxiety on top of your cancer diagnosis.  It is true that Tamoxifen is associated with an increase in the risk of uterine cancer, but this is generally accepted as an acceptable risk-benefit balance for women who are prescribed with it.  It is only with your detailed pathology that is possible to ascertain the likely benefit of the drug.  I think that you would need to discuss with your oncologist your own situation, as s/he is the one who knows your situation best.   At the end of the day, it is your body and your decision, so I hope you find the support you need to make a decision in which you feel confident.

catseye
Member

Re: tamoxifen

Hi Ceely,

 

I'm sorry I don't know the answer to your question, however it might be helpful if the mods could move this post  from "Chemotherapy" to "Hormone Therapy"  as it relates directly to Tamoxifen. Hopefully then someone more informed than me will see it and be able to give you some advice. Good luck with whatever decision you take, and I hope all turns out well with the GP visit.

Lucy_BCC
Member

Re: tamoxifen

Hi Ceely, welcome to the BCC forums
I am sure your fellow users will be along with support and shared experiences for you very soon
Please also feel free to call our helpliners to talk through the concerns you have about taking Tamoxifen as they are on hand with practical and emotional support. Lines are open 9-5 weekdays and 10-2 Saturday on 0808 800 6000

Take care
Lucy BCC

Ceely
Member

tamoxifen

Hi, this is my first post.

I will soon be 71 and having doubts about taking Tamoxifen.

I had a 5mm lump removed ( clear margin)  and 1 lymph node removed which was also clear. My consultant said" if you have to have cancer-this is the best one to have "

I will start radiotherapy next week and after taking tamoxifen for 2 weeks, I experienced some discharge. As instructed on the leaflet I contacted my GP who advised me to keep taking the tablets and to make an appointment for an internal examination.

I haven't done this yet, but after checking Predict I am wondering if there is any point in taking the Tamoxifen if it increases the chances of contracting womb cancer yet does not make much difference to longevity?